Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Brownsville, TX
NWS Brownsville, TX issued this special weather statement at May 16, 2021, 4:37 AM CDT for Brooks County, Texas. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 16, 2021, 4:37 AM CDT (09:37 UTC)
- Expired
- May 16, 2021, 5:00 AM CDT
- In force
- 23 min
- Issued by
- NWS Brownsville, TX
County Brooks County, TX
The radar
The Corpus Christi radar (KCRP), 115 km from the middle of the area, began a volume at 09:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 9.6 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1633 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 604 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.4
The text
As transmitted.
671
WWUS84 KBRO 160937
SPSBRO
Special Weather Statement
National Weather Service Brownsville TX
437 AM CDT Sun May 16 2021
TXZ249-250-161000-
Brooks TX-Jim Hogg TX-
437 AM CDT Sun May 16 2021
...SPECIAL WEATHER STATEMENT...
At 436 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Ramirez, or 10 miles east of Hebbronville, moving
northeast at 20 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
This storm will remain over mainly rural areas of northeastern Jim
Hogg and northwestern Brooks Counties.
LAT...LON 2734 9855 2734 9852 2727 9852 2726 9824
2713 9851 2730 9866 2735 9863 2734 9862
2734 9859 2736 9859 2736 9855
TIME...MOT...LOC 0936Z 229DEG 17KT 2727 9852
$$
CaceresWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this special weather statement went out at May 16, 4:05 AM CDT, 32 minutes earlier.
Area forecast discussion, May 16, 4:05 AM CDT, 32 minutes before
Area Forecast Discussion National Weather Service Brownsville TX 405 AM CDT Sun May 16 2021 .SHORT TERM (Today through Monday): Deep South TX and the RGV is positioned between two conv areas. The first is a conv complex well south of the RGV while the other area is some spotty conv firing NW of the region over north central Mex. The isold cell west of Zapata CO has been steadily weakening as it pushes SE. This is due to the isold conv moving into much lower surface based CAPE values indicated by the LAPS data. These areas of lower CAPE will tend to inhibit the conv development in the short term. However, higher CAPE values are located mainly over the immediate Gulf waters just offshore. As the daytime heating increases, expect the inland CAPE values will start increasing which will in turn allow for some additional isold/sct conv during the late morning and afternoon hours. The conv potential for the RGV will be helped along today as some weak areas of 500 mb vorticity eject eastward from the large closed 500 mb low centered over the Desert SW. Later today and tonight, short term model guidance start bringing in drier and more stable air into the region from the west as the 500 mb closed low over the Desert Sw pushes into New Mex and West TX by Mon Night. Accordingly, expect the RGV to have one more shot at some isold/sct conv today and tonight followed by lowering pops into Mon. The NAM and ECMWF are in better agreement for pops through Mon with the GFS coming in quite a bit drier and more stable today. Since the GFS is the outlier for temps/pops, will lean towards the NAM/ECMWF blend for the short term. The latest Day 1 conv outlook from SPC continues to place Deep South TS in the Marginal Svr Wx Outlook with some large hail and damaging wind gusts being the main svr wx threat for today. Since a 60 mph wind gust was reported at the Edinburg AWOS yesterday afternoon, will continue to mention the potential for an isold strong/svr thunderstorm in the upcoming HWO product for the RGV. .LONG TERM (Monday Night through Saturday): A 500mb low/trough over the Four Corners region Monday night will slowly move into Texas by midweek. The pressure gradient is expected to strengthen across the area Monday night into Tuesday as surface low pressure develops across the Southern Plains. This will result in breezy conditions near the coast Monday night and Tuesday. Tuesday will be very warm to hot as weak ridging remains briefly overhead. The 500mb trough swings into Texas Wednesday and lingers into Thursday. The combination of deep moisture, PWATS of 1.8 to 2.2", in place and the approaching trough axis will support scattered to numerous showers and thunderstorms across deep south Texas Wednesday and Wednesday night. High QPF values are forecast with this system and heavy rainfall will be possible with nuisance flooding Wednesday into Wednesday night. A general weakness aloft will maintain rain chances Thursday into Friday before mid-level ridging builds back into the region. Temperatures are expected to fall to near normal mid to late week due to increase rain chances and cloud cover. && .MARINE (Today through Monday): An ASCAT satl pass occurred along the lower and mid TX coastlines at 0430Z last night and reflected an E-SE surface flow over the region at 10 to 15 kts generally offshore. This tends to support SCEC conditions for both the Bay and Gulf Waters today. The PGF then weakens a bit later tonight into Mon allowing for a little lower winds and seas. So no solid SCA conditions expected throughout the short term. Areas of conv moving offshore may temporarily boost up the winds and seas due to conv winds and will handle these with SMW/MWSs. Monday Night through Thursday: Moderate to occasionally strong southeasterly flow is expected to prevail through much of the period. The pressure gradient will strengthen along the lower Texas coast on Monday night into Tuesday as low pressure develops across the Southern Plains. Small Craft Exercise Caution to low end Small Craft Advisory conditions are expected through the period. Showers and thunderstorms will return Wednesday into Thursday. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 85 75 85 77 / 50 20 0 0 BROWNSVILLE 87 76 90 78 / 50 20 0 0 HARLINGEN 88 75 91 77 / 50 20 0 0 MCALLEN 90 75 93 77 / 50 20 0 10 RIO GRANDE CITY 94 74 98 76 / 50 10 0 10 SOUTH PADRE ISLAND 80 77 81 77 / 50 20 0 0 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && This product is also available on the web at: HTTP://WEATHER.GOV/RGV Short Term/Aviation...60-Speece Long Term...63-KC Upper Air/Graphics...58-Reese
Hazardous weather outlook, May 15, 3:33 PM CDT, 13 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 333 PM CDT Sat May 15 2021 TXZ248>257-351-353-162045- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 333 PM CDT Sat May 15 2021 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Tonight Isolated to scattered strong thunderstorms will be possible. Small hail, strong, gusty winds, and mainly nuisance flooding will be the main threats. Moderate risk of rip currents. .DAYS TWO THROUGH SEVEN...Sunday through Friday Isolated to scattered strong thunderstorms will be possible through Monday. Small hail, strong, gusty winds, and mainly nuisance flooding will be the main threats. An elevated risk of rip currents will be possible at the local beaches through Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-162045- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 333 PM CDT Sat May 15 2021 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Tonight Isolated to scattered thunderstorms will be possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday Low end small craft advisory conditions may develop through the period. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, May 16, 4:37 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Brownsville TX
437 AM CDT Sun May 16 2021
TXZ249-250-161000-
Brooks TX-Jim Hogg TX-
437 AM CDT Sun May 16 2021
...SPECIAL WEATHER STATEMENT...
At 436 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Ramirez, or 10 miles east of Hebbronville, moving
northeast at 20 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
This storm will remain over mainly rural areas of northeastern Jim
Hogg and northwestern Brooks Counties.
LAT...LON 2734 9855 2734 9852 2727 9852 2726 9824
2713 9851 2730 9866 2735 9863 2734 9862
2734 9859 2736 9859 2736 9855
TIME...MOT...LOC 0936Z 229DEG 17KT 2727 9852
CaceresThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 8:04 AM CDT | Special Weather Statement | BRO | Kleberg | 26 min |
| May 16, 9:25 AM CDT | Special Marine Warning | BRO | 35 min | |
| May 16, 9:38 AM CDT | Special Weather Statement | BRO | Willacy | 37 min |
| May 16, 10:02 AM CDT | Special Marine Warning | BRO | 58 min | |
| May 16, 10:36 AM CDT | Special Marine Warning | BRO | 24 min | |
| May 16, 11:01 AM CDT | Special Marine Warning | BRO | 59 min | |
| May 16, 11:06 AM CDT | Special Weather Statement | BRO | Willacy | 39 min |
| May 16, 11:12 AM CDT | Areal Flood Advisory | BRO | Willacy | 63 min |
| May 16, 12:07 PM CDT | Special Marine Warning | BRO | 53 min | |
| May 16, 12:26 PM CDT | Areal Flood Advisory | BRO | Cameron, Willacy | 109 min |
| May 16, 12:29 PM CDT | Special Weather Statement | BRO | Cameron | 31 min |
| May 16, 12:42 PM CDT | Severe Thunderstorm Warning | BRO | Cameron | 33 min |
| May 16, 12:44 PM CDT | Special Marine Warning | BRO | 31 min | |
| May 16, 1:25 PM CDT | Special Marine Warning | BRO | 24 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.